Identification of Hedonic Equilibrium and Nonseparable Simultaneous Equations - Archive ouverte HAL Access content directly
Journal Articles Journal of Political Economy Year : 2021

Identification of Hedonic Equilibrium and Nonseparable Simultaneous Equations

Abstract

This paper derives conditions under which preferences and technology are nonparametrically identified in hedonic equilibrium models. With products differentiated along a quality index and agents characterized by scalar unobserved heterogeneity, single-crossing conditions on preferences and technology provide identifying restrictions in previous work. We develop similar shape restrictions in the multiattribute case. These shape restrictions, based on optimal transport theory and generalized convexity, allow us to identify preferences for goods differentiated along multiple dimensions from the observation of a single market. We thereby derive identification results for nonseparable simultaneous equations and multiattribute hedonic equilibrium models with (possibly) multiple dimensions of unobserved heterogeneity. One of our results is a proof of absolute continuity of the distribution of endogenously traded qualities, which is of independent interest.
Fichier principal
Vignette du fichier
2021_chernozhukov_galichon_henry_pass_identification_of_hedonic_equilibrium_and_nonseparable_simultaneous_equations.pdf (222.07 Ko) Télécharger le fichier
Origin : Publisher files allowed on an open archive

Dates and versions

hal-03893143 , version 1 (10-12-2022)

Licence

Attribution - NonCommercial - CC BY 4.0

Identifiers

Cite

Victor Chernozhukov, Alfred Galichon, Marc Henry, Brendan Pass. Identification of Hedonic Equilibrium and Nonseparable Simultaneous Equations. Journal of Political Economy, 2021, 129 (3), pp.842-870. ⟨10.1086/712447⟩. ⟨hal-03893143⟩
10 View
20 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More